MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6, -10.50/1.5/093 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od).The lens was replaced with a longer length lens due to lens rotation on (b)(6) 2023.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A2 - unk, a3 - unk, a4 - unk, a5 - unk, a6 - unk, b3 - unk, d6a - unk.H6 - work order search: no similar complaint(s) were reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
D6a - unk there was no confirmation that lens was explanted/exchanged on (b)(6) 2023.H6 - health effect - impact code: removed from inital mdr claim # (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6, -10.50/1.5/093 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od).Lens rotation was observed.It is unknown if the lens remains implanted.There was no confirmation that lens was explanted/exchanged on (b)(6) 2023.Additional information has been requested but none has been forthcoming.H3: device evaluation: the lens was returned in liquid in a vial.Visual inspection found no visible damage to the lens.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17633313
Report Number2023826-2023-03537
Device Sequence Number17760703
Product Code QCB
UDI-Device Identifier00841542115049
UDI-Public00841542115049
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/19/2023
10/19/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/25/2023
10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown